MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; Ventricular (assist) bypass

THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; Ventricular (assist) bypass
Model Number 1286A-US
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event, of a system monitor having odd text on multiple screens, was confirmed with the customer¿s screen photos submitted.The customer reported that restarting the system monitor fixed the display issue.The unit was reported to be operating properly.The customer kept the unit in use.The unit was not on a patient when the event occurred.A root cause for the odd text on the display screens was unable to be conclusively determined through this analysis.Although the system monitor was not returned for evaluation, a corrective and preventative action (capa) was opened to further investigate issues related to the system monitor atypical screen behavior.The device is included in the system monitor atypical screen behavior advisory issued by abbott on 08 may 2024.The system monitor (pn 101214) was built in 04apr2011.The packaged system monitor (pn 1286a) was placed into inventory on 22apr2011.The unit was shipped to the customer on 25apr2011.The unit was last serviced on 21jul2015 - resistive glass screen replaced.Setup and use of the system monitor with the heartmate power module are documented in the heartmate 3 lvas ifu (system monitor) and the heartmate power module instructions for use (ifu) (setting up the system monitor for use with the power module).No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported that the system monitor had jumbled erroneous error message indicated that it was active for zero minutes.The patient was stable, no alarms were sounded, pump operating as intended.The team turned the system monitor off, then back on again.The message was cleared.There was not an active alarm tone.

Brand Name
THORATEC® HEARTMATE®, SYSTEM MONITOR
Common Device Name
Ventricular (assist) bypass
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key19492737
Report Number2916596-2024-03676
Device Sequence Number7037204
Product Code DSQ
UDI-Device Identifier00813024010852
UDI-Public(01)00813024010852(11)110422
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 06/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1286A-US
Device Catalogue Number1286A-US
Device Lot Number103540
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2024
Initial Report FDA Received Date06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/22/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
FA-Q224-HF-1
Patient Sequence Number1
Patient Age61 YR
Patient SexFemale
Patient Weight181 KG